MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553670
Medical Device Problem Codes Use of Device Problem (1670); Positioning Problem (3009); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a1502 captures the reportable event of stent positioning issue.Imdrf device code a150101 captures the reportable event of stent first flange failure to expand.
 
Event or Problem Description
This report pertains to one of two devices used during the same procedure.Refer to manufacturer report#: 3005099803-2023-05438 for the associated device information.It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was used in the efferent limb to treat a "candy cane syndrome" during an endoscopic ultrasound (eus) procedure performed on (b)(6) 2023.During the procedure, the axios stent (the subject of this report) was deployed; however, the stent's first flange was unable to expand which resulted in the stent moving out of its position.A second axios stent (the subject of mfr.Report#: 3005099803-2023-05438) was used but the same problem occurred.Both stents were removed using rat-tooth forceps.The procedure was completed with a 15mm x 10mm axios stent.There were no patient complications reported as a result of this event.Note: it was reported that the axios stent was to be implanted in the efferent limb to treat a candy cane syndrome.However, per the axios stent and electrocautery-enhanced delivery system instructions for use (ifu), the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts >= 6 cm in size and walled-off necrosis >= 6 cm in size that are adherent to the gastric or bowel wall.The device is not indicated to be placed in the efferent limb for the treatment of candy cane syndrome.

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17906420
Report Number3005099803-2023-05437
Device Sequence Number7777285
Product Code PCU
UDI-Device Identifier08714729979333
UDI-Public08714729979333
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2025
Device Model NumberM00553670
Device Catalogue Number5367
Device Lot Number0032080890
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/22/2023
Initial Report FDA Received Date10/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown